Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 24, 2019, 4:50 AM CDT for Amite County, Pike County, Walthall County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 4:50 AM CDT (09:50 UTC)
- Expired
- Jun 24, 2019, 5:45 AM CDT
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Amite County, MS, Pike County, MS, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:10 AM CDT | TSTM WND DMG | 3 Ne Osyka, MS | TREES DOWN ON CENTERVILLE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3945 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205
WUUS54 KLIX 240950
SVRLIX
MSC005-113-147-241045-
/O.NEW.KLIX.SV.W.0113.190624T0950Z-190624T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
450 AM CDT Mon Jun 24 2019
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Walthall County in southern Mississippi...
Pike County in southern Mississippi...
Southeastern Amite County in southern Mississippi...
* Until 545 AM CDT.
* At 449 AM CDT, severe thunderstorms were located along a line
extending from near Ruth to near Osyka, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mccomb, Magnolia, Tylertown, Osyka, Salem, Dexter and Mccomb
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3114 9000 3113 8994 3107 8992 3107 8984
3100 8984 3100 9059 3135 9042 3135 9011
TIME...MOT...LOC 0949Z 280DEG 25KT 3134 9033 3099 9052
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
371
WWUS54 KLIX 241021
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
521 AM CDT Mon Jun 24 2019
MSC005-241030-
/O.CAN.KLIX.SV.W.0113.000000T0000Z-190624T1045Z/
Amite MS-
521 AM CDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AMITE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3114 9000 3113 8994 3107 8992 3107 8984
3100 8984 3100 9042 3135 9026 3135 9011
TIME...MOT...LOC 1020Z 280DEG 25KT 3130 9008 3095 9027
$$
MSC113-147-241045-
/O.CON.KLIX.SV.W.0113.000000T0000Z-190624T1045Z/
Walthall MS-Pike MS-
521 AM CDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR WALTHALL AND SOUTHEASTERN PIKE COUNTIES...
At 520 AM CDT, severe thunderstorms were located along a line
extending from near Salem to Mount Herman, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Tylertown, Salem and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3114 9000 3113 8994 3107 8992 3107 8984
3100 8984 3100 9042 3135 9026 3135 9011
TIME...MOT...LOC 1020Z 280DEG 25KT 3130 9008 3095 9027
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:29 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 24, 3:29 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 329 AM CDT Mon Jun 24 2019 .SHORT TERM... Early this morning, regional radars show a line of thunderstorms along a line from Natchez to Toledo Bend moving southeast. These storm should be reaching the northwestern corner of the CWA in southwest Mississippi within the next hour or 2. Based on lightning data, general intensity along the portion of the line that will impact the local area has been decreasing. Strong to marginally severe storms are possible with gusty winds being the main threat. Global and many meso models are not doing a good job depicting the fast progression of this line. The HRWARW initializes quite well and bring the lead edge of the convection through MSY by mid morning. Thus, have adjusted short- term POPS to be much closer to that solution along with rain chances decreasing considerably with time after 18Z. The one thing that most models have in common in a general decrease in the integrity of the line as it moves across the forecast area. This makes sense with lightning already falling off. One ramification of earlier convection is the likelihood of much cooler daytime highs that previously forecasted. Have dropped todays highs done into the mid 80s to 90. Moving into Tuesday, an upper level ridge will try to build across the Gulf of Mexico from the western Atlantic while a weak shortwave tracks across east Texas, Arkansas and northern Louisiana. This will bring increased rain chances to at least the north an northwestern portions of the forecast area. For now, limited appreciable POPS to those areas north of a HUM to ASD line. A rebound of daytime temps is expected tomorrow as well with highs back in the lower to mid 90s. The remainder of the week will be characterized by upper level ridge building across the southern half of the country from Texas to the East Coast. It will be a daily battle between daytime heating induced convection and subsidence aloft. The ECMWF suggests the downward motion will suppress most of the convection while the GFS says the daytime heating will win out and scattered to numerous storms will develop. Went in between those 2 with the POP forecast, leaning towards the GFS for Friday as the ridge locally should begin its weakening trend. .LONG TERM... That weakening will continue into the weekend as a deep trough tracks out of Canada across the northeastern CONUS, eroding the ridge across the southeastern US. This will allow strong daytime heating to produce numerous afternoon thunderstorms. Expect this summertime pattern to persist into at least the first half of next week. MEFFER && .AVIATION... Conditions will be variable between MVFR and VFR depending on TAF location this morning. Have timed out the arrival of line of sh/ts for KBTR/KMCB during the 12-15z period and KHDC 13-16z with lower VSBY and higher convective gusts. Remainder of airports to east and south are more uncertain on whether the integrity of the SHRA/TSRA will be maintained, so only carried P6SM -SHRA VCTS at this time. for later morning hours. Conditions improve slightly the remainder of the day with respect to ceilings and rainfall will remain light as well and even slowly ease through the day. && .MARINE... Moderate southerly flow remain in place and will remain so through tonight. By Tuesday high pressure moves over the area and this will lead to a break down of the winds over the coastal waters with winds mainly controlled by diurnal fluctuations. Seas will behave with 2-4 feet through tonight lowering to 1-3 after that. Still looks like conditions begin to become more favorable for nocturnal storms over the coastal waters mid and late next week. && DSS code: Blue. Deployed: None. Activation: None. Activities: River flood warnings && .PRELIMINARY POINT TEMPS/POPS... MCB 86 73 92 72 / 80 30 30 30 BTR 89 75 92 74 / 90 20 30 20 ASD 90 76 94 75 / 70 20 10 20 MSY 90 78 94 78 / 70 10 10 10 GPT 88 78 91 77 / 70 10 10 20 PQL 90 77 93 75 / 60 10 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Jun 24, 3:44 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 344 AM CDT Mon Jun 24 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-242045- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 344 AM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected this morning. Strong to marginally severe storms are possible with damaging wind gusts being the main hazard. Occasional lightning and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are expected each day through the period. These thunderstorms will be capable of gusty winds, occasional lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 24, 3:24 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
324 AM CDT Mon Jun 24 2019
LAZ034>036-MSZ068-069-240930-
East Feliciana-Pointe Coupee-West Feliciana-Wilkinson-Amite-
324 AM CDT Mon Jun 24 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
WESTERN POINTE COUPEE AND NORTH CENTRAL EAST FELICIANA PARISHES...
WILKINSON AND NORTHWESTERN AMITE COUNTIES...
At 323 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Stampley to Plaucheville. Movement
was southeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
St. Francisville, Centreville, Woodville, Gloster, Fordoche,
Morganza, Norwood, Wakefield, Smithdale, Spillman, Batchelor,
Lettsworth, Fort Adams, Dolorosa and Crosby.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3132 9112 3135 9102 3135 9064 3052 9173
3071 9173 3086 9182 3097 9181 3104 9172
3104 9165 3097 9166 3104 9156 3113 9163
3124 9156 3122 9151 3124 9148 3128 9149
3132 9146 3137 9123
TIME...MOT...LOC 0823Z 302DEG 19KT 3161 9110 3097 9199Local storm report, Jun 24, 4:48 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
448 AM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND DMG 1 S CENTREVILLE 31.07N 91.07W
06/24/2019 WILKINSON MS PUBLIC
REPORT OF UPROOTED TREES AND SEVERAL LARGE LIMBS DOWNED.
&&
MEFFERSOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:24 AM CDT | Special Weather Statement | LIX | Wilkinson | 66 min |
| Jun 24, 3:44 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 46 min |
| Jun 24, 4:22 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 38 min |
| Jun 24, 5:48 AM CDT | Special Weather Statement | LIX | Pearl River | 57 min |
| Jun 24, 6:33 AM CDT | Special Weather Statement | LIX | Hancock, Harrison, Pearl River | 57 min |
| Jun 24, 7:31 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.